A 18-year-old female asked:
My period has lasted 8 days during the 3rd week of my birth control pills what should i do? should i stop taking the pills or see if i come on week 4?
1 doctor answer • 7 doctors weighed in
Gynecology 39 years experience
Continue your pills: If you want protection then continue your birth control pills.If this breakthrough bleeding becomes a pattern you'll need to schedule an appointment. If you have not been taking your pills regularly you should do a home pregnancy test. Hopefully this was a one- time event and you will bleed normally next cycle.
2.6k viewsReviewed >2 years ago
Last updated Nov 1, 2015
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $39!
50% off with $15/month membership
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.